Alert archive / California / Beach Hazards Statements in 2014

Beach Hazards Statement 1, NWS Los Angeles, CA

January 10, 2014

NWS Los Angeles, CA issued this beach hazards statement at Jan 10, 2014, 5:57 AM PST. It took effect at Jan 12, 2014, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 10, 2014, 5:57 AM PST (13:57 UTC)
In effect from
Jan 12, 2014, 4:00 AM PST
Expired
Jan 10, 2014, 12:37 PM PST
In force
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WHUS46 KLOX 101357
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
557 AM PST FRI JAN 10 2014

...HIGH SURF MAY AFFECT CENTRAL COAST BEACHES SUNDAY THROUGH MONDAY...

.A LARGE AND LONG PERIOD NORTHWEST SWELL WILL BEGIN TO PUSH INTO
THE OUTER COASTAL WATERS AND THE INNER WATERS NORTH OF POINT
CONCEPTION LATE SATURDAY NIGHT OR EARLY SUNDAY...THEN PERSIST
THROUGH MONDAY. SWELL IS EXPECTED TO PEAK AT 12 TO 16 FEET WITH A
PERIOD OF 17 TO 18 SECONDS LATE SUNDAY MORNING AND CONTINUE
THROUGH SUNDAY NIGHT BEFORE SUBSIDING SLOWLY ON MONDAY. THIS TYPE
OF SWELL WILL LIKELY PRODUCE HIGH SURF ON CENTRAL COAST BEACHES
SUNDAY THROUGH MONDAY. SURF HEIGHTS OF 12 TO 15 FEET WITH MAXIMUM
SET TO 20 FEET ARE POSSIBLE DURING THE PEAK OF THE EVENT LATE SUNDAY
AFTERNOON THROUGH EARLY MONDAY. PLEASE STAY TUNED FOR THE LATEST
FORECAST ON THE POTENTIALLY DANGEROUS SURF EVENT.  

CAZ034-035-102200-
/O.NEW.KLOX.BH.S.0001.140112T1200Z-140114T0200Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
557 AM PST FRI JAN 10 2014

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR POTENTIALLY HIGH SURF AND DANGEROUS
RIP CURRENTS...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY AFTERNOON.

* HAZARDS...SURF OF 12 TO 15 FEET WITH MAXIMUM SETS TO 20 FEET.
  THERE WILL BE A HIGH RISK OF HAZARDOUS RIP CURRENTS. 

* TIMING...SURF WILL BUILD VERY LATE SATURDAY NIGHT OR EARLY
  SUNDAY...THEN PEAK SUNDAY AFTERNOON THROUGH MONDAY MORNING. 

* LOCATION...ON CENTRAL COAST BEACHES...WITH THE HIGHEST SURF ON
  EXPOSED WEST AND NORTHWEST FACING BEACHES. 

* IMPACTS...ELEVATED SURF WILL CAUSE AN INCREASED DANGER OF RIP
  CURRENTS...AND A RISK OF SNEAKER WAVES WHICH ARE CAPABLE OF
  WASHING PEOPLE INTO THE SEA FROM ROCKS...JETTIES...AND
  BEACHES...ESPECIALLY AROUND THE TIME OF HIGH TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

DB
1 follow-up statement
786 
WHUS46 KLOX 102037
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1237 PM PST FRI JAN 10 2014

...HIGH SURF TO AFFECT CENTRAL COAST BEACHES SUNDAY THROUGH MONDAY...

.A LARGE LONG PERIOD NORTHWEST SWELL WILL MOVE INTO THE WATERS
NORTH OF POINT CONCEPTION LATE SATURDAY NIGHT INTO EARLY
SUNDAY...BRINGING HIGH SURF TO CENTRAL COAST BEACHES SUNDAY AND
MONDAY. THE SURF IS EXPECTED TO PEAK SUNDAY AFTERNOON THROUGH
MONDAY MORNING...BEFORE BEGINNING TO SUBSIDE LATE MONDAY
AFTERNOON. THE HIGHEST SURF IS EXPECTED TO OCCUR ON WEST TO
NORTHWEST FACING BEACHES...WITH SURF UP TO 15 FEET. LOCAL SETS
TO 18 FEET WILL BE POSSIBLE. THE LARGE SURF WILL ALSO BRING A
HIGH RISK OF RIP CURRENTS AND SNEAKER WAVES...ALONG WITH THE
POSSIBILITY OF MINOR BEACH EROSION.

CAZ034-035-110530-
/O.CAN.KLOX.BH.S.0001.140112T1200Z-140114T0200Z/
/O.NEW.KLOX.SU.Y.0001.140112T1200Z-140114T0200Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
1237 PM PST FRI JAN 10 2014

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 6 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 6 PM
PST MONDAY. 

* SURF...SURF OF 10 TO 15 FEET WITH MAXIMUM LOCAL SETS TO 18
  FEET...HIGHEST ON WEST TO NORTHWEST FACING BEACHES. 

* TIMING...SURF WILL BUILD VERY LATE SATURDAY NIGHT INTO EARLY
  SUNDAY MORNING...THEN PEAK SUNDAY AFTERNOON THROUGH MONDAY
  MORNING.

* TIDES...THERE WILL BE AN ASTRONOMICAL HIGH TIDE OF 6.7 FEET
  AROUND 700 AM PST SUNDAY MORNING AND 6.8 FEET AT 745 AM PST
  MONDAY MORNING. 

* IMPACTS...SURF OF THIS SIZE WILL CAUSE A HIGH RISK OF STRONG RIP
  CURRENTS...AND A RISK OF SNEAKER WAVES WHICH ARE CAPABLE OF
  WASHING PEOPLE INTO THE SEA FROM ROCKS...JETTIES...AND
  BEACHES...ESPECIALLY AROUND THE TIME OF HIGH TIDE. IN
  ADDITION...BEACHES EXPOSED TO HIGH SURF MAY EXPERIENCE MINOR
  BEACH EROSION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS...SNEAKER WAVES AND
LOCALIZED BEACH EROSION. AVOID STANDING ON JETTIES OR ROCKS NEAR
THE WATERS EDGE AND REMEMBER TO NEVER TURN YOUR BACK ON THE OCEAN. 

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

BRUNO/SMITH

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 10, 3:25 AM PST, 2 hours 32 minutes earlier.

Area forecast discussion, Jan 10, 3:25 AM PST, 2 hours 32 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
325 AM PST FRI JAN 10 2014

.SYNOPSIS...

GUSTY NORTH WINDS AND A BRIEF WARMING TREND FOR PARTS OF THE AREA
ARE EXPECTED TODAY. ANOTHER FAST MOVING TROUGH WILL MOVE THROUGH THE
AREA SATURDAY NIGHT...RESULTING IN ANOTHER ROUND OF GUSTY NORTH
WINDS. DRY CONDITIONS AND WELL ABOVE NORMAL TEMPERATURES ARE LIKELY
EARLY NEXT WEEK AS HIGH PRESSURE BUILDS INTO THE GREAT BASIN AND
WINDS TURN OFFSHORE ONCE AGAIN.

&&

.SHORT TERM (TODAY-SUN)...THE MAIN STORY THIS MORNING HAS BEEN THE
WINDS. A HIGH WIND WARNING WAS ISSUED RECENTLY FOR THE MOUNTAINS OF
SANTA BARBARA AND ADJACENT WIND PRONE PASSES AND CANYONS OF THE
SANTA BARBARA SOUTH COAST. A STRONG SURFACE GRADIENT BETWEEN SBA-BFL
PEAKED AT -6.5 MB EARLY THIS MORNING...WHICH REALLY PUT THE FOCUS
ABOVE THE HILLS OF MONTECITO. ON TOP OF THAT...GOOD COLD UPPER LEVEL
SUPPORT HELPED WINDS CRASH DOWN TO SURFACE WITH WIND GUSTS OVER 65
MPH RECORDED AT THE MONTECITO RAWS SITE...WHILE THE BOTANICAL
GARDENS IN THE SANTA BARBARA AREA WAS GUSTING INTO THE 50S THIS
MORNING AS WELL.

EARLIER LAST EVENING...AN IMPRESSIVE MOUNTAIN WAVE DEVELOPED OVER
THE VENTURA AND WESTERN PORTION OF THE LA COUNTY MOUNTAINS. THIS WAS
EASILY SPOTTED ON THE IR SATELLITE IMAGERY AND LASTED FOR SEVERAL
HOURS. AREAS SUCH AS SIMI VALLEY WHO GENERALLY DO NOT EXPERIENCE
WINDS FROM THE NORTH...WERE BUFFETED FOR A SHORT TIME THURSDAY
EVENING. THERE WERE GUSTS ABOVE 35 MPH FOR PORTIONS OF THE SANTA
CLARITA AND SAN FERNANDO VALLEY LAST EVENING...BUT NOT AS WIDESPREAD
AS EXPECTED. WIND ADVISORIES WILL REMAIN IN EFFECT FOR THE LA COUNTY
MOUNTAINS THROUGH 9 AM...BUT WOULD NOT BE SURPRISED IF THEY ARE
CANCELLED A FEW YEARS HOURS EARLIER. EXPECT THE SBA COUNTY MOUNTAINS
TO CONTINUE STRONG GUSTY WINDS THROUGH MID MORNING.

FOR TODAY..WINDS WILL WEAKEN AND BECOME WEAKLY OFFSHORE ACROSS THE
LA/VTU COUNTY MOUNTAINS AND CENTRAL COAST LATER THIS MORNING. THIS
WILL ALLOW FOR SOME ADDITIONAL 4 TO 8 DEGREE WARMING FOR THE COAST
AND VALLEYS TODAY. THE UPPER RIDGE THAT HAS BEEN PARKED JUST WEST OF
CALIFORNIA OVER THE PAST SEVERAL DAYS WILL BEGIN TO FLATTEN OUT AS
ANOTHER UPPER LEVEL TROUGH BEGINS TO MOVE SE OUT OF THE GULF OF
ALASKA TOWARDS WASH/OREGON ON SATURDAY. THIS WILL ALLOW FOR HEIGHTS
AND THICKNESS LVLS TO LOWER A BIT...WHILE WINDS BEGIN TO TREND
ONSHORE. THIS WILL ALLOW FOR BEST COOLING ACROSS COASTAL
AREAS...WITH A FEW DEGREES OF COOLING FOR VALLEYS. HIGHS GENERALLY
WILL BE IN THE MID 60S TO MID 70S...FOR MOST AREAS...EXCEPT MUCH
COOLER IN THE INTERIOR REGIONS.

ANOTHER WEAK UPPER DISTURBANCE AHEAD OF THE UPPER LOW WILL MOVE JUST
TO THE NORTH AND EAST OF THE FORECAST BY SATURDAY AFTERNOON. IN THE
WAKE OF THIS QUICK MOVING SYSTEM...ANOTHER ROUND OF NORTHWEST TO
NORTH WINDS WILL SET UP ONCE AGAIN LATE SATURDAY AFTERNOON THROUGH
THE OVERNIGHT HOURS. THE SANTA BARBARA COUNTY MOUNTAINS AND ADJACENT
SOUTH COAST SHOULD SEE ANOTHER MODERATE SUNDOWNER EVENT...WHILE THE
LA/VTU COUNTY MOUNTAINS INCLUDING THE I-5 CORRIDOR EXPERIENCE GUSTY
NW TO N WINDS AS WELL. THE UPPER LVL SUPPORT DOES NOT LOOK AS GOOD
FOR THE SBA AREA...BUT WIND ADVISORY THRESHOLDS SHOULD BE MET FOR
THE MOUNTAINS. SOME WINDS WILL FUNNEL INTO THE SANTA CLARITA AND SAN
FERNANDO VALLEYS LATE SAT NIGHT INTO SUNDAY MORNING...BRINING THE
POSSIBILITY OF LOCAL GUSTS TO 35 MPH.

BY SUNDAY...WINDS WILL BEGIN TO TURN TO THE NORTHEAST. AT THIS
TIME...NOT EXPECTING STRONG SANTA ANA WINDS...HOWEVER THERE WILL BE
ENOUGH OFFSHORE FLOW TO ALLOW FOR A GOOD 3 TO 5 DEGREE WARM UP
ACROSS COAST AND COASTAL VALLEYS. BY SUNDAY NIGHT A STRONG SURFACE
HIGH SETS UP OVER NEVADA. THIS WILL CAUSE A TIGHTENING GRADIENT
ALLOWING FOR A MUCH STRONGER SANTA ANA EVENT LATE SUNDAY INTO MONDAY.

.LONG TERM (MON-THU)...BY MONDAY MORNING...A STRONG SANTA ANA WIND
EVENT LOOKS POSSIBLE. WOULD NOT BE SURPRISED IF LATER SHIFTS PUT A
HIGH WIND WATCH OUT FOR THE LA/VTU COUNTY MOUNTAINS SUNDAY NIGHT
INTO MONDAY. BESIDES HAVING GOOD COLD AIR ADVECTION...THE LAX-DAG IS
ADVERTISING AROUND A -8 MB GRADIENT. (THERE IS A GOOD CHANCE THIS IS
OVERDONE) BUT WITH THE GFS SHOWING -4.5 MB...CONFIDENCE IS PRETTY
GOOD IT WILL BE A STRONG EVENT. MODELS ALSO SHOW GOOD UPPER LEVEL
SUPPORT EARLY MONDAY. WITH AN ALREADY DRY ATMOSPHERE...THERE WILL BE
HEIGHTENED FIRE WEATHER CONCERNS. HIGH TEMPS ARE EXPECTED TO CLIMB
TO THE LOWER 80S IN SOME COAST AND VALLEY LOCATIONS. WINDS WILL NOT
BE AS STRONG TUE-THU...BUT A CONTINUED OFFSHORE TREND WITH HIGH
PRESSURE ALOFT WILL SURELY MEAN HIGH TEMPS INTO THE LOWER TO MID 80S
INTO NEXT WEEK. NO STRATUS IN THE PICTURE AT THIS POINT.

&&

.AVIATION...10/0555Z...GENERALLY HI CONFIDENCE IN THE 06Z TAFS. VFR
CONDITIONS ARE EXPECTED AT MOST OF THE AIRFIELDS THRU FRI EVENING.
AT KPRB...THERE IS A 40 PERCENT CHANCE OF MVFR VSBYS AT TIMES LATER
TONIGHT INTO FRI MORNING. FOR KLAX...KLGB AND KBUR...MVFR VSBYS ARE
EXPECTED AT TIMES TONIGHT TO ABOUT MIDDAY FRI...BUT THERE IS A 20
PERCENT CHANCE THE MVFR VSBYS MAY BE SPORADIC AT TIMES. LOW LEVEL
WIND SHEAR IS EXPECTED AT KSBA THRU 14Z DUE TO GUSTY N CANYON WINDS
IN THE VICINITY. AT KVNY AND KBUR...LOW LEVEL WIND SHEAR IS EXPECTED
THRU ABOUT 12Z-15Z FRI DUE TO STRONG AND GUSTY N WINDS JUST ABOVE
GROUND LEVEL.

KLAX...GENERALLY HI CONFIDENCE OVERALL IN THE 06Z TAF. MVFR VSBYS
ARE EXPECTED AT TIMES 08Z-20Z...BUT THERE IS A 20 PERCENT CHANCE THE
MVFR VSBYS MAY BE SPORADIC AT BEST. MVFR VSBYS ARE ALSO EXPECTED
08Z-12Z FRI NIGHT. OTHERWISE...VFR CONDITIONS WILL PREVAIL.

KBUR...GENERALLY HI CONFIDENCE IN THE 06Z TAF. MVFR VSBYS ARE
EXPECTED THRU ABOUT 21Z FRI...ALTHO THERE IS A 30 PERCENT CHANCE THE
VSBYS COULD IMPROVE TO VFR BY 18Z. LOW LEVEL WIND SHEAR IS EXPECTED
THRU ABOUT 12Z FRI DUE TO STRONG AND GUSTY N WINDS JUST ABOVE GROUND
LEVEL.

&&

.FIRE WEATHER...09/2330Z...NORTH WINDS WILL BE ON THE INCREASE
ACROSS THE REGION THROUGH TONIGHT. THE FOCUS FOR STRONGEST WINDS
WILL BE THE SANTA YNEZ RANGE AND SANTA BARBARA SOUTH COAST IN SANTA
BARBARA COUNTY AS WELL AS THE INTERSTATE 5 CORRIDOR IN LOS ANGELES
COUNTY EXTENDING SOUTHWARD INTO THE SANTA CLARITA VALLEY...SAN
FERNANDO VALLEY...AND SANTA MONICA MOUNTAINS. WIND GUSTS OF 40 TO 50
MPH CAN BE EXPECTED ACROSS THESE THROUGH TONIGHT...WITH ISOLATED
GUSTS AS HIGH AS 60 MPH POSSIBLE ACROSS FAVORED MOUNTAIN LOCATIONS.
WHILE HUMIDITIES WILL BE FAIRLY HIGH ACROSS INTERIOR SECTIONS DURING
THIS TIME PERIOD...HUMIDITIES BETWEEN 20 AND 30 PERCENT WILL OCCUR
ACROSS DOWNSLOPE LOCATIONS TO GENERATE ELEVATED FIRE DANGER
CONCERNS.

ON FRIDAY...THE LOW LEVEL FLOW WILL TURN BRIEFLY OFFSHORE TO
GENERATE SOME WARMING AND DRYING. ON SATURDAY...THE FLOW WILL
REVERSE TO ONSHORE FOR SOME COOLING...FOLLOWED BY ANOTHER ROUND OF
GUSTY NORTHWEST TO NORTH WINDS SATURDAY NIGHT INTO SUNDAY MORNING.
IMPRESSIVE LAX-BAKERSFIELD AND SBA BAKERSFIELD GRADIENTS ARE
EXPECTED WITH THIS EVENT...CURRENTLY PROJECTED AT -8 MB AND -7 MB
RESPECTIVELY. WIND GUSTS OF 40 TO 50 MPH WITH ISOLATED GUSTS OF 60
MPH WILL ONCE AGAIN IMPACT THE TYPICAL NORTH-SOUTH WIND PRONE
LOCATIONS IN LOS ANGELES AND SANTA BARBARA COUNTIES. THIS NORTHERLY
EVENT IS EXPECTED TO BE SLIGHTLY DRIER THAN TONIGHT'S EVENT...WITH
HUMIDITIES BRIEFLY FALLING BELOW 15 PERCENT IN SOME LOCATIONS. AS A
RESULT...BRIEF CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

FROM SUNDAY NIGHT INTO MUCH OF NEXT WEEK...THERE IS THE POTENTIAL
FOR A PROLONGED PERIOD OF WEAK TO MODERATE SANTA ANA WINDS WITH WARM
TEMPERATURES AND VERY LOW HUMIDITIES...BRINGING AN EXTENDED PERIOD
OF HIGH FIRE DANGER TO SOUTHERN CALIFORNIA. STRONGEST OFFSHORE WINDS
ARE EXPECTED TO OCCUR LATER SUNDAY NIGHT THROUGH TUESDAY...WHERE
GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE ACROSS THE FAVORED MOUNTAIN
PASSES OF LOS ANGELES AND VENTURA COUNTIES. FROM MONDAY THROUGH MUCH
OF NEXT WEEK...THERE IS ALSO THE POTENTIAL FOR LONG DURATIONS OF
SINGLE DIGIT HUMIDITIES ACROSS SOUTHERN CALIFORNIA. DUE TO THE
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS...A FIRE WEATHER
WATCH WILL LIKELY BE NEEDED FOR MUCH OF LOS ANGELES AND VENTURA
COUNTIES AS WE DRAW CLOSER TO THE EVENT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).

&&

PUBLIC...KAPLAN
AVIATION...BRUNO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 9, 3:00 PM PST, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 PM PST THU JAN 9 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-101400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
300 PM PST THU JAN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

WFO LOX PLANS TO DISCONTINUE THIS PRODUCT IN 2014.
PLEASE DIRECT ANY COMMENTS TO ERIC BOLDT AT 805-988-6623.

.DAY ONE... TODAY AND TONIGHT

GUSTY NORTHERLY WINDS WILL IMPACT PORTIONS OF SOUTHWEST
CALIFORNIA...INCLUDING THE INTERSTATE 5 CORRIDOR AND SOUTHERN SANTA
BARBARA COUNTY. THESE WINDS WILL CREATE HAZARDOUS DRIVING
CONDITIONS...AS WELL AS NEAR CRITICAL FIRE WEATHER CONCERNS. SIMILAR
GALE FORCE WINDS WILL IMPACT THE COASTAL WATERS OFF THE CENTRAL
COAST...WITH HAZARDOUS SEA CONDITIONS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

GUSTY NORTHERLY WINDS WILL IMPACT SOUTHERN SANTA BARBARA COUNTY
FRIDAY MORNING. GUSTY NORTHWESTERLY WINDS WILL REFORMED SATURDAY
NIGHT INTO SUNDAY...IMPACTING SOUTHERN SANTA BARBARA COUNTY AND THE
INTERSTATE 5 CORRIDOR. A MODERATE TO STRONG SANTA ANA WIND EVENT IS
POSSIBLE MONDAY AND TUESDAY...WITH HEIGHTEN FIRE WEATHER CONCERNS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RK/KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 1:09 AM PSTHigh Wind WarningLOX8 hr
Jan 10, 3:02 AM PSTSmall Craft AdvisoryLOX53 hr
Jan 10, 5:54 AM PSTWind AdvisoryLOX3 hr
Jan 10, 9:28 AM PSTFire Weather WatchLOXLos Angeles28 hr
Jan 10, 12:37 PM PSTHigh Surf AdvisoryLOX3 days

Nearby

Beach Hazards Statements in California, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.